Doc has thrown in another new drug - Geodone - into my mix of Cymbalta, Lamictal, Lithium, and Seroquel XR. Had a bad reaction to Abilify so I am wondering if anyone has any experiences they can share. Thanks.
Hi, BeeKeeper. First off, I would be curious as to why your doctor feels that you need to be on not one, but two anti-psychotics (Geodon and Seroquel). They are pretty powerful and in my experience, when a person starts a new one, they are taken off the other. But not knowing your current symptoms, I cannot say. I was on Geodon as a mood stabilizer for 2 1/2 years. For a long time, I was very satisfied with it. I have had a lot pf psychotic symptoms along with the bipolar disorder, and the Geodon really helped keep those at bay. I had few side effects, except once in a while, I did feel kind of like a zombie. It didn't cause any weight gain, which was nice. When I did stop it, it was because I was starting to have problems with hypoglycemia (low blood sugar), and I wanted to try the non-antipsychotic approach for a while. I hope this helps!
Geodon worked OK for me as an antipsychosis medication. I had to stop it however because I was one of those people who it affected the heart of. I too did not gain weight from it and was kind of like a zombie on it sometimes. It also made me feel drunk or high sometimes.
I was on Geodon for about 3 years. About six months of overlap with Zyprexa at the beginning - it took forever to get off of Zyprexa - and almost a year of overlap with Seroquel at the end. It was a good drug in general. I remained relatively stable the entire time I was on it, but still experienced significant sleep problems. Eventually tried Seroquel because I had already been on all of the others (I had problems with Abilify, too) and it tends to have more of a sedative effect. I didn't experience any side effects that we could trace back to the Geodon alone. I've heard mixed things about Geodon as general comments, but have found that it tends to work well for people who haven't done well on Abilify... just something I've noticed.
Thanks all. have only been on it a couple weeks. Cut the seroquel xr in half and that has helped me be more conscious in the day. Was takeing the geodone in the morning but found I would hit a wall about 2pm and would be extremely tired so i switched it to night. Still having problems with strong hallucinations at night but am hoping these go away soon. Laid in bed shaking last night until 1-2a and could not get the guy standing beside me at the bed to go away...of course there was no man...but I could not get my brain to believe that. Has made for a sleepy day. sleep tonight would be good.
I am tired of it all I have tried it all and all I feel is depressed, ugly, fat, and anxious the only thing I think about is suicide! It is just an easy way out but am tired of fighting with the drugs and changes and new drugs. Good luck to all
Yes I went through that feeling at a certain point in my life but then I realized that the only way out of this was to take back my own treatment by understanding it and then work with my psychiatrist to be tried on all available options of which there are an increasing number each year as regards medications. This is a list of currently available mood stabilizers including ones that are fda approved medications used off label:
Its worth it to discuss with your psychiatrist what medications they would prescribe and if you have tried all the options they would consider ask for a referral to a psychopharmocologist or mood disorders specialist. When I was depressed I had this feeling as well but as research continues they are developing safer and more effective treatments and there are many options that are available now.
i will say this. when i was first diagnosed. this was the second pill my doctor put me on. the first one made me sleep. ALL the time. all day, all night.
but anyways, i went from a zombie, to complete mania.
i went nuts on this drug.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.